Wednesday, September 12, 2007


I Hate My Body

I feel like I'm at war with it. (Oh no, you're saying, not another friggin' "woe is me" post. Fuck it. Don't read it. This blog is for me anyway, not you.)

I haven't blogged much lately, because I was feeling like crap. It turns out my thyroid had finally died and my TSH levels (thyroid hormone) were horribly low. Here's what you feel like when you have no TSH (I haven't decided if hyperthyroidism or hypothyroidism is worse. They both suck!):

  • Weight gain or increased difficulty losing weight: I gained 10 pounds in 6 weeks! Yes, that was over the holidays, but I was pretty good and didn't really over do it. I am now on synthetic hormone and I asked the doc if it would help me lose weight, and he said "not really" and that it will be extremely difficult for me to lose the weight I've gained. Grrrreeeeaaaat.
  • Muscle cramps and frequent muscle aches: this has been the 2nd worst symptom. Practically every time I moved I would get a muscle cramp in my arm, back, or neck. My left hand and arm ached so bad at times, that I would almost cry.
  • Fatigue: I've been so tired I could barely do anything.
  • Weakness: Yes
  • Cold intolerance (can't tolerate the cold like those around you): I'm so frickin' cold all the time, I can barely stand it. I thought being hot all the time with the hyperthyroid was bad.
  • Coarse, dry hair: I don't get this one. It's a symptom of hyperthyroidism too. I'm still fighting it.
  • Depression: Oh yeah.
  • Irritability: BIGGEST BITCH EVER! I'm raging out of control.
  • Memory loss: What was that again?
  • Decreased libido: Is it the hypothyroidism or the fact that I'm a big, fat, zitty pig? Who knows.

  • So I am dieting like crazy and actually getting up in the morning and exercising! I'm so proud of that one. Since I started the synthetic hormone, I think I do have more energy and I'm a little less depressed. Still cold and a bitch, though (it's all relative: you all know I'm normally a bitch anyway. Poor Brian!)

    I'm going to talk to my GP about changing my meds. She put me on zoloft to help with the anxiety that was caused by the hyperthyroidism. I'm still on it for the depression from the hypothyroidism. A work friend told me about Wellbutrin, which is an anti-depressant that causes weight loss! Hallelujah! Could it be the wonder drug I need? Let's hope so and hope my GP agrees.


    No comments:

    Post a Comment

    Note: Only a member of this blog may post a comment.